I have taken varying degrees of Venlafaxin for 18 years but for the past 18 months have been getting a very disturbing clacking in my head. What causes this?
Effexor (Venlafaxine) generally causes brain zaps or "clacking" when you lower your dose too suddenly. How much are you taking at the moment? And why have you been taking varied doses, rather than taking a steady dose? Did your doc recommend this? Generally a consistent dose is a better idea than varying it. Effexor is known as one of the worst SSNRIs in terms of withdrawal symptoms, and brain clacks/zaps are one of the most often reported symptoms when patients stop the medication.
I'd consult your doctor, and ask to either take a higher dose (if Effexor is indeed helping you), or if the drug isn't helping, I'd ask to taper VEEEERRRY slowly off the drug. I'd also ask to take the non-XR version in order to have more control over how slowly you taper off, if you choose to do that.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2011 • 3 answers
Posted 6 Nov 2014 • 1 answer
Posted 2 Jun 2016 • 1 answer
Posted 24 Sep 2016 • 1 answer
Posted 12 days ago • 2 answers